MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430004-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the monopolar curved scissors instrument was not responding.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information on 30-mar-2026: the jaws of the instrument remained completely static while in the open position, and no broken cable was visible.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors instrument was analyzed, and the findings did not replicate or confirm the customer reported event.An in-house tip accessory was installed on the instrument and placed on the in-house system.The instrument passed the recognition, engagement and tip recognition.The instrument moved intuitively with full range of motion in all directions.The instrument passed energy delivery testing in various orientations.There was no difficultly removing the instrument from the in-house system and the release buttons are functional.The instrument was retested twice and passed on both attempts.The instrument was fully functional.Visual inspection was performed and there was no external damage to the snake wrist and main tube.The housing was removed for inspection and no issues were observed.No product issue was found.Additional unrelated observation(s) not reported by site: the instrument was found to have scratch marks on the tube adapter.Upon visual inspection, the instrument was observed to have three deep scratch marks on the tube adapter near the distal tip.The instrument was also found with cracked housing.The crack measured 10.3mm in length and was located at the distal end of the of the housing.The instrument was found to have residue.During visual inspection, white residue was observed on all four of the clamping pulleys, located inside the backend of the instrument.Further, the instrument was found to have corroded bearings.The housing was removed for inspection and orange discoloration was observed on eight bearings near the clamping pulleys and inputs, which indicates corrosion.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24973132
Report Number2955842-2026-22730
Device Sequence Number4849967
Product Code NAY
UDI-Device Identifier00886874114285
UDI-Public(01)00886874114285(10)K10250320
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430004-62
Device Catalogue Number430004
Device Lot NumberK10250320 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown